MAUDE Adverse Event Report: ARTHREX, INC. SPEAR,TRCR 2.8MM FASTAK II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SPEAR,TRCR 2.8MM FASTAK II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SPEAR,TRCR 2.8MM FASTAK II
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that spear for 2.8 mm fastak, ar-1949, was being used in a bankhart repair.During use, when the surgeon drilled into the glenoid, pieces of metal were generated and fell into the patient's body.The surgeon cleaned inside of the joint, but could not confirm whether all the metal pieces were removed.Ar-1250ft was also used when drilling.The surgery was completed by using new products of same part no.
 
Additional Manufacturer Narrative
Complaint confirmed.Circumferential abrasion marks were observed on the id surface of the spear, near the distal end.However, no burrs or metal pieces were found.The inner diameters of the spear were found to meet specifications.The returned obturator were found to meet specifications and were free of abrasion damage.They fit within the spear without difficulty or grinding.The cause of the event is undetermined, but a likely cause is prying/leveraging the device during use.

Brand Name
SPEAR,TRCR 2.8MM FASTAK II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key11251314
Report Number1220246-2021-02512
Device Sequence Number19702281
Product Code LXH
UDI-Device Identifier00888867024304
UDI-Public00888867024304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPEAR,TRCR 2.8MM FASTAK II
Device Catalogue NumberAR-1949
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown